MAUDE Adverse Event Report: SYNTHES GMBH MULTIFUNCTION ROD F/INSERTION INSTR; APPLIANCE,FIXATION,NAIL

SYNTHES GMBH MULTIFUNCTION ROD F/INSERTION INSTR; APPLIANCE,FIXATION,NAIL
Catalog Number 03.168.010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event occurred on an unknown date in 2020.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during an unknown procedure, the compression sleeve broke.There was a surgical delay of sixty (60) minutes.The procedure was successfully completed.There was no patient consequence.This report is for one (1) multifunction rod f/insertion instr.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 03.168.010, lot 44p7436: manufacturing site: balsthal.Release to warehouse date: march 27, 2020.A manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: visual inspection: the multifunction rod f/insertion instr (p/n: 03.168.010, lot #: 44p7436) was received at us customer quality (cq).Visual inspection of the received device showed that the distal tip of the device was broken, and the broken fragment was not returned.No other issues were identified with the returned device.Device failure/defect identified? yes dimensional inspection: specified dimensions: tip diameter near breakage measured dimensions: tip diameter near breakage = conforming device used ¿ caliper document/specification review: the current and manufactured revision of drawings were reviewed no design issues or discrepancies were identified.Complaint confirmed? yes investigation conclusion: this complaint was confirmed as the device received in broken condition.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces during its use.No new malfunctions were observed during this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MULTIFUNCTION ROD F/INSERTION INSTR
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BALSTHAL (CH)
dornacherstrasse 20
balsthal 4710
SZ   4710
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key11139928
Report Number8030965-2021-00174
Device Sequence Number837113
Product Code KTT
UDI-Device Identifier07611819657366
UDI-Public(01)07611819657366
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K172872
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.168.010
Device Lot Number44P7436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer02/19/2021
11/05/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date03/04/2021
12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown